Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Sep 9, 2006, 5:11 PM CDT for Livingston County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2006, 5:11 PM CDT (22:11 UTC)
- Expired
- Sep 9, 2006, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Livingston County, IL
The radar
The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:40 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 9, 1:40 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 140 PM CDT SAT SEP 9 2006 .DISCUSSION FOR AFTERNOON ZONES/GRID... 140 PM CDT COLD FRONT THRU KANKAKEE RIVER BY NOW WITH BRISK NW FLOW POURING IN FROM SERN CANADA. FNT SHUD CONTINUE SOUTH THRU REST OF CWA THIS AFTN WITH DRY AND COOLING LOWER LVLS. LTL PCPN MOVED DOWN FROM WI IN CAA IMPULSE TODAY AND HAVE DOUBTS ABOUT TONIGHT. NEXT FOCUS TURNS TO DEVELOPING SYSTEM IN CENTRAL PLAINS TNGT. CLOSED UPR LOW FILLS TO OPEN TROF EXTENDING FROM CANADIAN VORTEX E OF HUDSON BAY TO CNTRL PLAINS. WRM FRONTOGENESIS ALREADY PRESENT ACROSS NEB AND SRN IA WITH OVERRUNNING PCPN GRADUALLY SHIFTING NWD AND NOT LIKELY TO SEE MUCH RAIN ACTION IN IL TIL LT SUNDAY. GFS AND NAM SPLIT INTO SEPARATE SCENARIOS LT SUN INTO MON WITH GFS PULLING SFC LOW WEST OF CHI WHILE NAM FAVORING AN OPEN INVERTED TROF DEEPENING FROM ERN TX UP THRU MO AND THEN INTO NRN INDY LT MONDAY. GFS ENSEMBLE BLENDS TOWARD THIS LATTER SOLUTION WITH GFS40 BEING SOMETHING OF AN OUTLIER. SO WUD LEAN TOWARD NAM THIS ROUND. THUS WUD TEND TO WRAP PCPN AROUND TROF LT SUNDAY AND MONDAY...LEAVING NELY FLOW INTACT THRU TUESDAY AND MAINTAINING MORE SHOWER ACTIVITY WHILE DOWNPLAYING THUNDER. HIER POPS BUMPED UP IN LIKELY CATEGORY MORE PREFERABLE. NOT READY FOR CATEGORICAL YET WITH MODEL DIFFS AT PLAY. THIS OPEN TROF SWEEPS BY LT TUESDAY INTO WEDNESDAY AND WITH UPR TROF TO OUR EAST BY WEDNESDAY AFTN...AND HIGH PRESSURE BLDG OVER MS VLY THURSDAY AND OVER LAKES FRIDAY. A RATHER DEEP SYSTEM LOOMING ONTO SCENE FRIDAY NIGHT IN PLAINS. THIS LIKELY TO MAKE A PLAY FOR OUR ATTENTION ON SATURDAY BUT WILL MAINTAIN DRY FORECAST UNTIL PERHAPS SUNDAY OF NEXT WEEK. COOL NELY FLOW KEEPING TEMPS BLO NORMALCY BUT RETURNING AT OR ABOVE NORMAL AFTER WEDNESDAY WITH WARMUP ACCOMPANYING UPR RIDGE. RLB && .AVIATION DISCUSSION REGARDING 18Z TAFS... SURFACE FRONT IS WELL S OF TAF SITES NOW BUT CLOUDS HAVE BEEN SLOW TO FILL IN FROM THE N. MOST AREAS HAVE STABILIZED AROUND 2 THSD FT IN CIGS PLUS OR MINUS AND THAT SHOULD BE THE RULE THIS AFTERNOON. NEXT WEATHER SYSTEM APPROACHING FROM WEST WILL LKLY PASS S OF REGION SO E-NE FLOW EXPECTED TO CONTINUE INTO MONDAY WITH RAIN A GOOD BET SUN NIGHT AND BEYOND. CIGS MAY LOWER A BIT AFTER SUNSET BUT REMAIN ABOVE IFR LEVEL. VSBYS WILL BE HELD UP BY CLOUD COVER. ANY SERIOUS DETEREORATION IN CIGS AND VSBYS WILL BE MAINLY AFTER 00Z MON. KML && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SMALL CRAFT ADVISORY THRU LATE TONIGHT. &&
Hazardous weather outlook, Sep 9, 4:00 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SAT SEP 9 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-100930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SAT SEP 9 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF THE KANKAKEE RIVER THIS EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 80 SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-100930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SAT SEP 9 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS FOR WINDS TO 20 KNOTS AND WAVES TO 7 FEET. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MONDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:17 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 25 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.